See Alike in...

Alike App

Browser

HailsYeah

517d

Curious if anyone else with POTs experience flared symptoms and just generally feeling miserable after having blood drawn or experiencing injury. Despite handling other people’s gore well, I always pass out when I get hurt. I will often pass out getting blood drawn for tests. I know, outside of POTs, lots of people faint at the sight of blood & etc. I feel like mine is more than being so queasy at blood I faint. I feel sick and have extremely flared POTs symptoms for hours or days. I wondering if anyone else can relate or have any ideas or information if this is connected to a POTs diagnosis.

Top reply
    • outpickingdandelions

      502d

      Having POTS symptoms flare after having blood drawn could also be a result of decreased blood volume, depending on how much is taken.

    • outpickingdandelions

      502d

      Having POTS symptoms flare after having blood drawn could also be a result of decreased blood volume, depending on how much is taken.

    • Foxtail

      503d

      Since developing POTS, I've started fainting when getting blood drawn if I don't lay down during it. Doctors have insisted on saying it's a pain/sight of blood thing that alot of people experience, but I know it's not. Makes sense that losing blood volume when u already don't have "enough" would trigger POTS. I've had times where without looking at the needle, my vision literally starts getting blurry the second they start drawing blood out of my arm

    • spookyspoonie

      503d

      in that case, I would bet that a large part of it is blood volume issue. Losing 2 vials of blood isn't enough to give most people symptoms, but your brain with pots can easily go into panic mode... "uh oh we're losing blood, better boost the pulse & bp" when you have barely lost any blood. You don't have to share this with me/everyone, but it might be good to consider if your period also triggers your pots. That would be a good way to tell if the trigger is losing blood In general

    • MooPigeon

      506d

      YES! Even with very little blood drawn, my heart rate skyrockets and I feel absolutely awful for the rest of the day.

    • spookyspoonie

      516d

      This makes perfect sense to me. Fainting at the sight of injury is called vasovagal syncope. It is the same process that happens when POTS patients faint (or come close to it). your brain is "glitching" and not sending the right instructions to your heart on how to beat. So if you have a fainting episode from this, or close to it, that can definitely trigger your brain to "glitch" more and flare the POTS. Additionally, emotional stress is another trigger for flares. Simply being upset from getting blood drawn, or been hurt, or that you fainted, can easily trigger a flare that could last hours to days. I am NOT saying "you're too emotional" or that it's your fault at all- there is just a VERY strong connection between your emotions and your vagus nerve (which controls your organs). This connection between emotion and vagus nerve/organ control is what causes instincts, gut feelings, and "butterflies"

      • MooPigeon

        506d

        @spookyspoonie what’s weird is I would get blood drawn every two weeks before getting POTS with no issue. It became routine for me and was an annoyance more than anything. I worked in animal surgery and rehab; draining blood, assisting in surgery, etc and am not at all bothered by the sight of blood or injury. Even in the beginning of my POTS journey, I would spend about 4 hours twice per week getting infusions without issue, so things going IN seem to be fine; But two vials of blood drawn and my heart is terrible about an hour following and I feel like death. It’s the weirdest thing.

    • Knock

      516d

      Is you salt intake good? Remember you need electrolytes especially with pots what I recommend is also managing stress! Pots had to do with the autonomic nervous system pots usually develops when a super stressful event has occurred

    • GingerSnapple

      517d

      I haven't had that issue, but I could see why it'd happen. I'd see if drinking lots of fluids beforehand and eating something with salt helps, since that tends to relieve pots sympathetically from my experience. Also make sure you are getting enough vitamins and electrolytes before and after. If anything it might be a stress response that causes flair ups.

      • GingerSnapple

        517d

        @GingerSnapple Pots symptoms*, auto correct

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion